Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 10, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Feb 12, 2005, 2:00 AM MST for Gila County, Yavapai County, Arizona. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2005, 2:00 AM MST (09:00 UTC)
- Expired
- Feb 12, 2005, 8:00 AM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
Counties Gila County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 42 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KFGZ 120859
FFWFGZ
AZC007-025-121500-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
200 AM MST SAT FEB 12 2005
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN GILA COUNTY IN EAST CENTRAL ARIZONA
YAVAPAI COUNTY IN WEST CENTRAL ARIZONA
THIS INCLUDES THE CITIES OF...PRESCOTT VALLEY...PRESCOTT...CHINO
VALLEY...CAMP VERDE...PAYSON.
* UNTIL 800 AM MST
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CASTLE HOT SPRINGS...YOUNG...YARNELL...WILHOIT...TONTO VILLAGE...
STRAWBERRY...STAR VALLEY...RYE...ROCK SPRINGS...PINE...MAYER...
JAKES CORNER...CROWN KING...CORDES JUNCTION...CONGRESS...BUMBLE
BEE...BLACK CANYON CITY...AND BAGDAD.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE AGUA FRIA RIVER
NEAR MAYER TO ROCK SPRINGS...BLACK CANYON CREEK FROM THE BRADSHAW
MOUNTAINS TO THE CONFLUENCE WITH THE AGUA FRIA...HUMBUG CREEK...
TONTO CREEK...BURRO CREEK...RYE CREEK...AND THE VERDE RIVER.
AT 200 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE RAIN CONTINUING TO FALL ACROSS PORTIONS OF GILA AND YAVAPAI
COUNTIES. STREAM GAGES SHOW WATER LEVELS RISING AND THE ADDITIONAL
RAINFALL WILL RESULT IN FLASH FLOODING.
OF NOTE WAS THE AGUA FRIA AT ROCK SPRINGS. 2 AM GAGE READINGS
INDICATE THE WATER LEVEL WAS BEYOND FLOOD STAGE AT 19.5 FEET.
ALSO OF NOTE...2 AM GAGE READINGS INDICATE THE WATER LEVEL AT BURRO
CREEK IN BAGDAD IS 14.9 FEET.
LAW ENFORCEMENT OFFICIALS REPORTED SOME FLOODING IN AND AROUND THE
PRESCOTT AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FLAGSTAFF.
LAT...LON 3431 11077 3400 11074 3400 11000 3361 11000
3382 11031 3386 11056 3365 11078 3365 11093
3402 11143 3405 11215 3390 11229 3401 11273
3401 11333 3553 11333 3525 11245 3498 11233
3498 11178 3481 11177 3481 11155 3446 11155
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Feb 11, 9:25 PM MST, 4 hours 35 minutes earlier.
Area forecast discussion, Feb 11, 9:25 PM MST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF 925 PM MST FRI FEB 11 2005 .SYNOPSIS...A WARM AND MOIST PACIFIC STORM SYSTEM WILL MOVE ACROSS NORTHERN ARIZONA TONIGHT AND SATURDAY. LOOK FOR WIDESPREAD RAIN AND HIGH ELEVATION SNOW WITH LOCALLY HEAVY RAINFALL OVER YAVAPAI AND NORTHERN GILA COUNTIES. THE PRECIPITATION WILL TAPER OFF BY SATURDAY NIGHT AS THE STORM SYSTEM MOVES EAST OF THE STATE. HIGH PRESSURE WILL BRING DRIER AND WARMER WEATHER TO THE NORTHLAND FOR SUNDAY AND EARLY NEXT WEEK. YET ANOTHER LOW PRESSURE SYSTEM AT MID WEEK WILL BRING A THREAT OF PRECIPITATION BACK TO THE REGION. && .DISCUSSION...UPPER LOW CURRENTLY LOCATED OVER S CA WITH VERY MOIST SOUTHERLY FLOW ACROSS THE CWA. AREAS OF MODERATE RAIN CONTINUE OVER YAVAPAI AND NORTHERN GILA COUNTIES PER RAWS DATA AND SPOTTER REPORTS. STREAMS AND CREEKS RISING WITH LAW ENFORCEMENT REPORTING SOME FLOODING PROBLEMS IN AND AROUND PRESCOTT AND OTHER AREAS OF YAVAPAI COUNTY. ALSO NOTED CREEK RISES IN THE EASTERN RIM AREAS. THE FLASH FLOOD WATCH AND WARNING REMAIN IN EFFECT UNTIL 2 AM MST. EXPECT HEAVY RAINS TO CONTINUE OVERNIGHT...ESPECIALLY FOR AREAS SOUTH OF THE RIM. TOMORROW THE UPPER LOW FILLS AS IT MOVES ACROSS THE STATE. THE INTENSITY OF THE RAIN SHOULD BEGIN TO DECREASE DURING THE DAY AS THE LIFT DUE TO DIV-Q AND OROGRAPHICS AFFECTS WEAKEN. DRIER WX SEEN FOR SUNDAY INTO EARLY NEXT WEAK AS WEAK RIDGE AND DRY WESTERLY FLOW MOVE OVER THE STATE. CURRENT FCST HANDLING TRENDS WELL...NO UPDATES. DF && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH SATURDAY EVENING ZONES 004>008-12-13-015>018-037-038. FLASH FLOOD WARNING UNTIL 2 AM MST FOR ZONES 8...18..38. &&
Hazardous weather outlook, Feb 11, 7:15 AM MST, 18 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 715 AM MST FRI FEB 11 2005 AZZ004>018-037>040-121400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 715 AM MST FRI FEB 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A PACIFIC STORM SYSTEM WILL AFFECT ARIZONA TODAY THROUGH SATURDAY AFTERNOON...BRINGING WIDESPREAD HEAVY RAIN TO THE AREA. THE HEAVIEST RAINFALL IS EXPECTED THIS AFTERNOON AND OVERNIGHT. A FLASH FLOOD WATCH IS IN EFFECT THROUGH SATURDAY AFTERNOON FOR PORTIONS OF COCONINO...YAVAPAI...NORTHERN GILA...SOUTHERN NAVAJO...AND APACHE COUNTIES...FOR MORE DETAILS SEE (PHXFFAFGZ). .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PACIFIC STORM SYSTEM WILL CONTINUE TO EFFECT NORTHERN ARIZONA WITH WIDESPREAD RAINFALL THROUGH MOST OF THE DAY ON SATURDAY. THE STORM WILL BEGIN TO EXIT THE STATE SATURDAY NIGHT WITH RAIN ENDING BY SUNDAY MORNING. THE FLASH FLOOD WATCH WILL BE IN EFFECT THROUGH SATURDAY AFTERNOON...FOR MORE DETAILS SEE (PHXFFAFGZ). ANOTHER STORM SYSTEM WILL BRING MORE WET WEATHER TO NORTHERN ARIZONA BY THE SECOND HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 8:00 PM MST | Flash Flood Warning | FGZ | Gila, Yavapai | 6 hr |
| Feb 12, 8:00 AM MST | Flash Flood Warning | FGZ | Gila | 6 hr |
| Feb 12, 10:40 AM MST | Flash Flood Warning | FGZ | Coconino, Gila, Navajo | 5 hr |
| Feb 12, 11:40 AM MST | Flash Flood Warning | FGZ | Apache, Navajo | 6 hr |
| Feb 12, 4:00 PM MST | Flash Flood Warning | FGZ | Coconino, Gila, Navajo | 4 hr |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.